Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

Out from breast Cancer. Had elevated CEA. Started biotin, was on Levothyroxine which changed to Tamoxifin. Related?

User rating for this question
Very Good
Answered by

Oncologist, Surgical
Practicing since : 2008
Answered : 576 Questions
I am almost 6yrs out from Stage II breast Ca. I have never had an elevated CEA till my last check up, not it is 4.4 but just recently started taking Biotin with Vits A,C,Bs. Also on Levothyroxine and was changed to Tamoxifin 12/12 afer 41/2 yrs on Aromatase inhibitors. Could the Tomoxifing have caused a raise in my CEA level. My other tumor markers all normal. Thanks for any help as I have pretty nervous about this.
Posted Sun, 15 Sep 2013 in Breast Cancer
Answered by Dr. Rohan Khandelwal 3 hours later
Brief Answer:
high levels of CEA should be evaluated

Detailed Answer:
Dear Ma'am,

Sorry to hear about your problem. CEA does not increase because of the medicines which you are taking. The reasons for CEA increase are either smoking or a colonic cancer. If you smoke, you should get this test repeated after a few months. Otherwise you should schedule an appointment with an oncologist and get a colonoscopy done to rule out colonic cancer. CEA can also increase if there is a recurrence of lobular carcinoma of the breast. What was your histo-pathological report?

I hope I have answered your query. Please feel free to clarify any other query.

Rohan Khandelwal
Breast Surgeon
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor